MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/13/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the cephalic vein.A 6.0 x80, 75cm gladiator elite balloon catheter was advanced for dilatation.However, during inflation at 20 atmospheres the balloon ruptured.The procedure was completed with another of the same balloon catheter.No patient complications were reported.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the cephalic vein.A 6.0 x80, 75cm gladiator elite balloon catheter was advanced for dilatation.However, during inflation at 20 atmospheres the balloon ruptured.The procedure was completed with another of the same balloon catheter.No patient complications were reported.Device evaluated by mfr.: a visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood was identified within the balloon and lumen which is evidence of a device leak.A balloon longitudinal tear was identified, beginning approximately 3mm proximal of the proximal markerband and extending approximately 14mm distally across the balloon material.An examination of the balloon material and proximal markerband identified no issues which could potentially have contributed to this complaint.The rated burst pressure for this balloon is 24 atmospheres.A visual and microscopic examination found no issues with the markerbands or tip of the device that could have contributed to the complaint incident.A visual and tactile examination found no kinks or damage along the shaft of the device.No other issues were noted with the device during analysis.

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7943294
Report Number2134265-2018-61649
Device Sequence Number19067939
Product Code LIT
UDI-Device Identifier08714729809753
UDI-Public08714729809753
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2021
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0022113408
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2018
Initial Date Received by Manufacturer 09/13/2018
Supplement Date Received by Manufacturer10/12/2018
Initial Report FDA Received Date10/08/2018
Supplement Report FDA Received Date11/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: 180CM 0.035 COOK ROADRUNNER; GUIDEWIRE: 180CM 0.035 COOK ROADRUNNER; INFLATOR: MERIT PRESTO; INFLATOR: MERIT PRESTO; SHEATH: 8FR BOSTON SCIENTIFIC SUPER SHEATH; SHEATH: 8FR BOSTON SCIENTIFIC SUPER SHEATH